MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC - MALVERN HEARTSPAN-TRANSSEPTAL NEEDLE KIT

MERIT MEDICAL SYSTEMS, INC - MALVERN HEARTSPAN-TRANSSEPTAL NEEDLE KIT
Model Number 00884450263181
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a left atrial appendage closure [laac] procedure, a pericardial effusion occurred.The physician had successfully acquired access to the patients left atrium via transseptal puncture.A closure device was introduced into the left atrium -a couple of times- needing recapture due to a 5 mm gap that was appreciated.A 33 mm closure device was successfully deployed within the posterior lobe when a pericardial effusion was noted.A full recapture of the closure device was completed.The patient was in stable condition, so a new 33 mm closure device was implanted in the upper lobe.After first release of the second device, good positioning was observed.Eventually the patient's vital signs changed indicating that cardiac massage and pericardiocentesis was necessary.The patient was transferred in stable condition to surgery department.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
HEARTSPAN-TRANSSEPTAL NEEDLE KIT
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC - MALVERN
65 great valley parkway
malvern, pa
MDR Report Key10283502
Report Number2529252-2020-00013
Device Sequence Number14166417
Product Code DYB
UDI-Device Identifier00884450263181
UDI-Public00884450263181
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450263181
Device Catalogue NumberFND-025-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;